MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN RELIATACK; STAPLE, IMPLANTABLE
Model Number RELTACK3X10SW
Medical Device Problem Codes Positioning Failure (1158); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic ventral hernia, on the final step of securing the mesh to the abdominal wall, there were difficulties with loading the reload onto the handle.After the loading issues were experienced, the reload was used in the patient.The device jammed and would not fire.They opened a new one to complete the case.There was no patient injury.
 
Additional Manufacturer Narrative
Additional information: d4(expiration date, lot#), d10, g4, h3, h6 h3 evaluation summary: post market vigilance (pmv) led an evaluation of one device.Visual inspection of the device noted the instrument was received with a preloaded 10r tack.The articulation knob functioned properly.The instrument and loading unit were applied to the appropriate test media.The instrument made a clicking and crunching sound and the gear popped during firing.The first tack deployed but did not seat properly in the test media and tack hang ups were experienced during the second firing of the reload.The unit was disassembled and damage was noted to the spur gear.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all medtronic quality release specifications at the time of manufacture.Replication of the reported condition could be due to excessive manipulation or to improper loading of the device loading unit (dlu).However, since no dlus were received, it cannot be determined if the disrupted timing is a result of improper loading of a dlu.The root cause of the observed damage was due to the product not being used as intended which caused or contributed to the reported condition.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
RELIATACK
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key9886520
Report Number1219930-2020-01343
Device Sequence Number16829369
Product Code GDW
UDI-Device Identifier10884521726376
UDI-Public10884521726376
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140609
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberRELTACK3X10SW
Device Catalogue NumberRELTACK3X10SW
Device Lot NumberN9C1156Y
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/26/2020
Supplement Report FDA Received Date05/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1